Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 113, NWS Jackson, KY

July 10, 2015Jackson County, Laurel County, Rockcastle County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 10, 2015, 3:44 PM EDT for Jackson County, Laurel County, Rockcastle County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2015, 3:44 PM EDT (19:44 UTC)
Expired
Jul 10, 2015, 4:15 PM EDT
In force
31 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jackson County, KY, Laurel County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 92 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 10:43 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WUUS53 KJKL 101944
SVRJKL
KYC109-125-203-102015-
/O.NEW.KJKL.SV.W.0113.150710T1944Z-150710T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 415 PM EDT

* AT 344 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WABP...OR
  NEAR MOUNT VERNON...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT VERNON...MARETBURG...DONARO...WABP...BURR...HORSE LICK...
  SINKS...JEP HILL...CARICO...WELLHOPE...ORLANDO...MIDDLEFORK...
  COOKSBURG...MERSHONS...DUDLEY STATION...ROBINET...LAMERO...
  GAULEY...BROMO AND FLAT ROCK.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 53 AND 62.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3729 8444 3737 8444 3741 8407 3723 8407
TIME...MOT...LOC 1944Z 271DEG 33KT 3732 8439 

HAIL...<.75IN
WIND...60MPH

$$

RAY
2 follow-up statements
613 
WWUS53 KJKL 101959
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EDT FRI JUL 10 2015

KYC109-125-203-102015-
/O.CON.KJKL.SV.W.0113.000000T0000Z-150710T2015Z/
LAUREL KY-JACKSON KY-ROCKCASTLE KY-
359 PM EDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTH CENTRAL LAUREL...SOUTHWESTERN JACKSON AND EAST CENTRAL
ROCKCASTLE COUNTIES...

AT 359 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GAULEY...OR 8
MILES SOUTHEAST OF MOUNT VERNON...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DONARO...BURR...HORSE LICK...SINKS...JEP HILL...CARICO...WELLHOPE...
ORLANDO...MIDDLEFORK...COOKSBURG...MERSHONS...DUDLEY STATION...
ROBINET...LAMERO...GAULEY...FLAT ROCK...PINE HILL...VICTORY...EBERLE
AND DANGO.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 53 AND 60.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3728 8436 3738 8431 3741 8407 3723 8407
TIME...MOT...LOC 1959Z 271DEG 33KT 3732 8421 

HAIL...<.75IN
WIND...60MPH

$$

SBH
301 
WWUS53 KJKL 102008
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EDT FRI JUL 10 2015

KYC109-125-203-102017-
/O.EXP.KJKL.SV.W.0113.000000T0000Z-150710T2015Z/
LAUREL KY-JACKSON KY-ROCKCASTLE KY-
408 PM EDT FRI JUL 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAUREL...
SOUTHWESTERN JACKSON AND EAST CENTRAL ROCKCASTLE COUNTIES WILL EXPIRE
AT 415 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3728 8436 3738 8431 3741 8407 3723 8407
TIME...MOT...LOC 2005Z 271DEG 33KT 3732 8421 

$$

SBH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:28 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 10, 3:28 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
328 PM EDT FRI JUL 10 2015

.UPDATE...
ISSUED AT 328 PM EDT FRI JUL 10 2015

AFTER COORDINATION WITH SPC...HAVE EXTENDED THE SVR TSTM WATCH
SOUTH TO THE BORDER THROUGH 6 PM...AND CANCELLED THE NORTHERN
PORTION WHERE STORMS HAVE BLOWN THROUGH.

UPDATE ISSUED AT 1144 AM EDT FRI JUL 10 2015

BOWING LINE OF STORMS WAS OVER THE NORTH CENTRAL PART OF THE
STATE LATE THIS MORNING AND HEADING EAST. UPDATE WAS SENT TO
INCLUDE POTENTIAL FOR DAMAGING WINDS FOR OUR NORTHERN AND CENTRAL
COUNTIES. A FLASH FLOOD WATCH WAS ALSO ISSUED FOR NORTHERN AND
CENTRAL COUNTIES FOR THE AFTERNOON AND EVENING TO LINE UP WITH
SURROUNDING OFFICES. IF TRAINING STORMS WERE TO DEVELOP...FLOODING
WOULD BE A CONCERN. HOWEVER...OUTSIDE OF THIS...FLOW ALOFT IS
ALLOWING A RAPID MOVEMENT OF CELLS WHICH LIMITS THE THREAT.

UPDATE ISSUED AT 745 AM EDT FRI JUL 10 2015

PUSHED A MINOR UPDATE TO THE GRIDS UP TO THE WEB AND NDFD SERVERS
THAT MAINLY FOCUSED ON NEAR TERM POP/FOG ADJUSTMENTS AND TOUCHING
UP THE T/TD GRIDS PER THE LATEST OBS AND TRENDS.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 355 AM EDT FRI JUL 10 2015

O6Z SFC ANALYSIS SHOWS A COMPLEX PATTERN WITH A FRONTAL BOUNDARY
LYING WEST TO EAST ACROSS THE NORTHERN PORTION OF THE STATE WHILE
A MESOSCALE BOUNDARY IS RUNNING THROUGH THE HEART OF EASTERN
KENTUCKY WHERE MOISTURE IS POOLED AND BEING TRANSPORTED INTO THE
AREA. THANKFULLY THE CONVECTION ASSOCIATED WITH THIS BOUNDARY HAS
MOSTLY FADED OUT ASIDE FROM A FEW CELLS EXITING KENTUCKY TO THE
EAST AND SOME TO THE WEST OF THE CWA. BEFORE THE WESTERN ONES
MOSTLY DISSIPATED THEY WERE MOVING NORTHEAST RATHER THAN EAST
SUGGESTING THAT THE BOUNDARY MAY BE IN THE PROCESS OF LIFTING.
OTHERWISE...ANOTHER MUGGY NIGHT IS COMING TO AN END WITH TEMPS AND
DEW POINTS CURRENTLY IN THE UPPER 60S AND LOWER 70S. SKIES ARE
MOSTLY CLEAR TO THE SOUTH...BUT SOME LOW AND MID LEVEL CLOUDS ARE
LINGERING IN THE NORTH...KEEPING THE FOG THERE TO THE PATCHY
CATEGORY IN MOST PLACES. WINDS THROUGH THE AREA ARE GENERALLY
LIGHT FROM THE SOUTHWEST.

WHILE THE MODELS ARE IN GOOD AGREEMENT WITH THE PATTERN ALOFT
THROUGH THE SHORT TERM...THEY DIFFER ENOUGH ON THE SMALLER SCALE
DETAILS THAT CONFIDENCE IN ANY PARTICULAR SOLUTION IS BELOW
AVERAGE. THEY AGREE THAT A SUBTROPICAL RIDGE TO THE SOUTH
STRENGTHENS AND SLIDES WESTWARD TODAY AND TONIGHT WHILE EAST
KENTUCKY STAYS ON THE NORTHEAST FRINGE. THIS POSITION WILL KEEP
THE AREA PRIMED FOR ACTIVE WEATHER AS A SERIES OF SHORTWAVES TRACK
JUST NORTH AND EAST OF THE AREA THROUGH THE PERIOD. THE MOST
SIGNIFICANT ONE OF THESE WILL CUT THROUGH NORTHERN KENTUCKY THIS
AFTERNOON AND INTO THE EVENING. THE NAM SOLUTION TAKES ITS VERSION
OF THIS A BIT FURTHER SOUTH THAN THE ECMWF AND THE GFS. TRENDS
SEEM TO SUPPORT THIS PATH SO HAVE LEANED TOWARD ITS SOLUTION FOR
WEATHER DETAILS TODAY INTO SATURDAY.

SENSIBLE WEATHER WILL FEATURE A CONTINUATION OF OUR STORMY...
WARM...AND HUMID WEATHER. THE SFC BOUNDARY TO THE NORTH AND OLD
OUTFLOWS ACROSS EASTERN KENTUCKY SHOULD MAKE FOR AN ACTIVE DAY
AND EVENING ACROSS MUCH OF THE CWA. SPECIFICALLY...THE HRRR AND
NAM12 PLOW A SFC WAVE...ASSOCIATED WITH THE MID LEVEL ONE...
THROUGH NORTHERN KENTUCKY LATER THIS AFTERNOON...WITH THE HRRR
SLIGHTLY FASTER THAN THE NAM12. THIS WILL LIKELY RESULT IN AN AREA
OF SHOWERS AND STORMS TRACKING INTO EASTERN KENTUCKY BY EARLY
AFTERNOON AND ACROSS THE AREA IN A FEW HOURS. THESE STORMS WOULD
BE ABLE TO TAP INTO HIGH PW AIR IN PLACE ALONG WITH SIGNIFICANT
DESTABILIZATION TAKING PLACE DIURNALLY. IN FACT...IT COULD TURN
OUT TO BE A REPEAT OF YESTERDAY WITH STORM CLUSTERS SUSTAINING
THEMSELVES AND CROSSING FROM CENTRAL KENTUCKY THROUGH THE CWA WITH
A DAMAGING WIND THREAT. ACCORDINGLY...SPC HAS THE AREA IN A
SLIGHT RISK TODAY AND THIS WILL BE HIGHLIGHTED WITHIN THE HWO
ALONG WITH A WEB HEADLINE...BOTH ALSO NOTING A THREAT FOR
EXCESSIVE RAINS. THE EXPECTATION IS THAT THE HIGHER QPF WILL END
UP IN THE NORTHERN TIER OF THE CWA AND THESE PARTS GENERALLY HAVE
HIGHER FFG THAN THE SOUTH...SO IN COORDINATION WITH SURROUNDING
OFFICES HAVE HELD OFF ON A FFA FOR THIS AREA...THOUGH ONE MAY BE
HOISTED WITH A FUTURE UPDATE SHOULD THE CONVECTIVE EVOLUTION
BECOME MORE CLEAR.

THE BOUNDARY HAS CONSTANTLY BEEN PROGGED TO LIFT NORTHEAST OF THE
AREA...BUT RECENT MODEL TRENDS...PARTICULARLY THOSE FROM THE
NAM12...HAVE LEFT THAT IN DOUBT. AS A RESULT...WILL KEEP A THREAT
OF CONVECTION...POSSIBLY ORGANIZED...GOING THROUGH THE NIGHT AND
INTO THE MORNING HOURS OF SATURDAY. IN THE WAKE OF THIS POTENTIAL
COMPLEX...DIURNALLY DRIVEN INSTABILITY WILL BUILD ON SATURDAY
WITH A CONTINUED RISK FOR SHOWERS AND THUNDERSTORMS...THOUGH THEY
WILL LIKELY BE LACKING SIGNIFICANT ASSISTANCE FROM THE MID LEVELS.
TEMPERATURES THIS AFTERNOON HAVE THE POTENTIAL TO REACH 90 IN THE
SOUTH...DEPENDING ON HOW LONG THE CONVECTION HOLDS OFF...WHILE LOW
TO MID 80S LOOK TO BE A BETTER BET IN THE NORTH. MUGGY AND WARM
TONIGHT THEN ANOTHER DAY OF WARMTH MITIGATED BY SCATTERED
CONVECTION ON SATURDAY.

USED THE SHORTBLEND AS A STARTING POINT FOR THE T/TD/WIND GRIDS
THROUGH THE EVENING BEFORE GOING WITH THE SUPERBLEND. ONLY MADE
SOME MINOR ADJUSTMENTS TO THE TEMPS TONIGHT BASED ON TERRAIN...
GIVEN THE HIGH MOISTURE ENVIRONMENT. AS FOR POPS...ENDED UP ON
THE HIGH SIDE OF GUIDANCE...CLOSEST TO THE MET NUMBERS...TODAY
THROUGH SATURDAY...AS THE GFS SEEMS TOO LOW...PARTICULARLY ON
SATURDAY.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 355 AM EDT FRI JUL 10 2015

WE BEGIN THE PERIOD WITH UPPER LEVEL HIGH SHIFTING WEST INTO THE
SOUTHERN PLAINS. THIS WILL BEGIN TRANSITIONING EASTERN KY INTO
MORE OF A NW FLOW PATTERN ALOFT. WHILE THE HIGH GENERALLY
CONTINUES TO SHIFT WEST OVER THE LONG TERM PERIOD...THE MODELS DO
STRUGGLE WITH THIS PATTERN AND IT IS QUITE EVIDENT WHEN LOOKING AT
THE SPAGHETTI PLOTS. THE OVERALL PATTERN WILL LEAD TO STORMY
CONDITIONS FOR THE MOST PART AS SHORTWAVES RIDE THROUGH THE FLOW
AND GENERAL HEIGHT FALLS ARE INTRODUCED. THE BIG ISSUE IN THE
UPPER LEVELS WILL BE THE DEPTH AND TIMING OF THE WAVES AND THEIR
AFFECT OF THE SURFACE FEATURES.

THE PERIOD LOOKS TO BEGIN WITH A BOUNDARY DRAPED ACROSS THE
REGION. THE GUIDANCE IS A BIT UNCERTAIN TO THE EXACT LOCATION SO
DID LEAN TOWARD CHANCE POPS. THIS BOUNDARY LIFTS OUT OF THE REGION
MOVING INTO SUNDAY. HOWEVER AFTER THIS THE NW FLOW PATTERN AND
SHORTWAVES WILL KEEP THE PERIOD QUITE ACTIVE. BEST CHANCES OF POPS
RIGHT NOW LOOK TO BE FROM SUNDAY AFTERNOON INTO TUESDAY
NIGHT...HOWEVER UNCERTAINTY EXISTS GIVEN THE FACT THAT MUCH OF
THIS ACTIVITY COULD BE IN THE FORM OF MCS ACTIVITY AND THE FACT
THAT GUIDANCE DIFFERENCES IN DEPTH/TIMING OF WAVES WILL HAVE
IMPLICATIONS. GIVEN THIS HAVE STUCK CLOSE TO THE MODEL BLENDS FOR
THE PERIOD. THE ACTIVE PATTERN DOES KEEP US WITH ABOVE NORMAL
PRECIP THROUGH THE PERIOD BASED ON CPC...WHICH SEEM QUITE
REASONABLE. THIS PERIOD WILL ALSO BE MET WITH GENERALLY NEAR TO
ABOVE NORMAL TEMPERATURES...HOWEVER THIS COULD HEAVILY DEPEND ON
CLOUD COVER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 239 PM EDT FRI JUL 10 2015

A LINE OF THUNDERSTORMS WITH STRONG WINDS WAS EXITING THE NE PART
OF THE REGION AT THE START OF THE PERIOD. ADDITIONAL THUNDERSTORMS
WERE OCCURRING OVER SOUTH CENTRAL KY...AND WILL LIKELY MOVE INTO
THE JKL FORECAST AREA NORTH OF KSME AND KLOZ THIS AFTERNOON...AND
SLOWLY SINK TO THE SOUTH. OTHER ACTIVITY CAN NOT BE RULED OUT
ACROSS THE REGION. THE CONVECTION SHOULD DIE OUT THIS EVENING.
HOWEVER...FOG AND LOW CLOUDS SHOULD THEN DEVELOP OVERNIGHT AND
RESULT IN IFR OR WORSE CONDITIONS FOR MOST LOCATIONS. THE FOG AND
LOW CLOUDS WILL LIFT ON SATURDAY MORNING...WITH IMPROVEMENT TO
MVFR OR VFR BY THE END OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR KYZ044-050>052-
058>060-068-069-104-106>114-119-120.

&&

UPDATE...HAL
SHORT TERM...GREIF
LONG TERM...DJ
AVIATION...HAL
Hazardous weather outlook, Jul 10, 4:15 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT FRI JUL 10 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
415 AM EDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. LOCALLY HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE
WITH ANY STORMS. IN ADDITION...THERE WILL BE A POTENTIAL FOR
DAMAGING WIND GUSTS IN THE AFTERNOON AND EVENING.

BE ON THE LOOK OUT THIS AFTERNOON AND EVENING FOR EXCESSIVE
RAINFALL IN LOCATIONS WHERE SHOWERS AND THUNDERSTORMS MOVE
REPEATEDLY OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SATURDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF EXCESSIVE
RAINFALL OR WIND DAMAGE.

GREIF

In the hours before

Local storm report, Jul 10, 3:01 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     TSTM WND DMG     1 NW WESTBEND           37.92N 83.98W
07/10/2015                   POWELL             KY   DEPT OF HIGHWAYS

            MOUNTAIN PARKWAY EASTBOUND BETWEEN MILE MARKERS 11 AND 12
            CLOSED DUE TO FALLEN TREES.

&&

TBREWER
Local storm report, Jul 10, 3:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     3 N BRODHEAD            37.45N 84.42W
07/10/2015                   ROCKCASTLE         KY   PUBLIC

            TREE DOWNED ACROSS COPPER CREEK.

&&

TBREWER
Local storm report, Jul 10, 3:22 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
322 PM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     WEST LIBERTY            37.91N 83.27W
07/10/2015                   MORGAN             KY   PUBLIC

            SHINGLE DAMAGE AND LARGE LIMBS DOWN.

&&

TBREWER
Local storm report, Jul 10, 3:31 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
331 PM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     3 N BRODHEAD            37.45N 84.42W
07/10/2015                   ROCKCASTLE         KY   PUBLIC

            TREE DOWNED ACROSS COPPER CREEK AND METAL BUILDING TURNED
            ON SIDE.

&&

TBREWER
Local storm report, Jul 10, 3:32 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     TSTM WND DMG     ISONVILLE               38.07N 83.05W
07/10/2015                   ELLIOTT            KY   911 CALL CENTER

            TREE DOWNED ON PORCH

&&

TBREWER
Local storm report, Jul 10, 3:33 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     TSTM WND DMG     SANDY HOOK              38.09N 83.12W
07/10/2015                   ELLIOTT            KY   911 CALL CENTER

            TREE DOWNED ACROSS KY 650.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:23 PM EDTSpecial Weather StatementJKLPulaski, Wayne37 min
Jul 9, 9:04 PM EDTSpecial Weather StatementJKLMcCreary, Wayne26 min
Jul 10, 11:10 AM EDTFlash Flood WatchJKLBath, Breathitt, Elliott, Estill, Fleming, Floyd and 15 more10 hr
Jul 10, 12:24 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more81 min
Jul 10, 1:01 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe33 min
Jul 10, 1:20 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan, Rowan, Wolfe55 min
Jul 10, 2:36 PM EDTSevere Thunderstorm WarningJKLRockcastle24 min
Jul 10, 2:53 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Owsley, Rockcastle37 min
Jul 10, 3:11 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle49 min
Jul 10, 5:31 PM EDTSpecial Weather StatementJKLWayne29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.